Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Aug 20, 2014, 3:20 AM CDT for Webb County, Texas. It took effect at Aug 20, 2014, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2014, 3:20 AM CDT (08:20 UTC)
- In effect from
- Aug 20, 2014, 2:00 PM CDT
- Expired
- Aug 20, 2014, 8:27 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS84 KCRP 200820 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 320 AM CDT WED AUG 20 2014 ...RED FLAG WARNING ISSUED FOR WEBB COUNTY... .THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN 15 AND 25 MPH...GUST GUSTS TO NEAR 30 MPH AT TIMES...AND LOW HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. TXZ239-201700- /O.NEW.KCRP.FW.W.0009.140820T1900Z-140821T0200Z/ WEBB- 320 AM CDT WED AUG 20 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING FOR WEBB COUNTRY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA...WEBB COUNTY. * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ HART
3 follow-up statements
572 WWUS84 KCRP 201550 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1050 AM CDT WED AUG 20 2014 ...RED FLAG WARNING CONDITIONS FOR WEBB COUNTY THIS AFTERNOON AND EARLY EVENING... .THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND LOW HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. TXZ239-210200- /O.CON.KCRP.FW.W.0009.140820T1900Z-140821T0200Z/ WEBB- 1050 AM CDT WED AUG 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY VALUES... * AFFECTED AREA...WEBB COUNTY. * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TMT/RH
852 WWUS84 KCRP 202047 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT WED AUG 20 2014 ...RED FLAG WARNING CONDITIONS FOR WEBB COUNTY UNTIL EARLY EVENING... ...RED FLAG WARNING CONDITIONS EXPECTED FOR THE WESTERN BRUSH COUNTRY THURSDAY AFTERNOON AND EARLY EVENING... .THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND LOW HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING. THESE CONDITIONS ARE EXPECTED TO DEVELOP AGAIN THURSDAY AFTERNOON OVER WEBB AND LA SALLE COUNTIES. TXZ239-210400- /O.NEW.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/ /O.CON.KCRP.FW.W.0009.000000T0000Z-140821T0200Z/ WEBB- 347 PM CDT WED AUG 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...WEBB. * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ229-210400- /O.NEW.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/ LA SALLE- 347 PM CDT WED AUG 20 2014 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...LA SALLE COUNTY. * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TMT
599 WWUS84 KCRP 210127 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 827 PM CDT WED AUG 20 2014 ...RED FLAG WARNING CONDITIONS EXPECTED FOR THE WESTERN BRUSH COUNTRY THURSDAY AFTERNOON AND EARLY EVENING... .THE COMBINATION OF DRY FUELS...20 FOOT WIND SPEEDS BETWEEN 15 AND 25 MPH WITH GUSTS BETWEEN 25 AND 30 MPH AT TIMES...AND LOW HUMIDITY VALUES ARE EXPECTED TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON OVER WEBB AND LA SALLE COUNTIES. TXZ239-210930- /O.CAN.KCRP.FW.W.0009.000000T0000Z-140821T0200Z/ /O.CON.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/ WEBB- 827 PM CDT WED AUG 20 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING TODAY IS CANCELLED FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR WEBB COUNTY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE RED FLAG WARNING. THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...WEBB. * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ229-210930- /O.CON.KCRP.FW.A.0003.140821T1900Z-140822T0100Z/ LA SALLE- 827 PM CDT WED AUG 20 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...LA SALLE COUNTY. * TIMING...EARLY AFTERNOON THROUGH MID EVENING. * WIND...SOUTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH. * HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES AROUND 25 PERCENT. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 20, 12:31 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 20, 12:31 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1231 AM CDT WED AUG 20 2014 .DISCUSSION...UPDATE FOR 6Z AVIATION. && .AVIATION...BRIEF TEMPO PERIODS OF MVFR CIGS LATE TONIGHT WITH VFR OTHERWISE PREVAILING NEXT 24 HRS AT ALL TERMINALS. AREAS OF STRATUS ARE XPCTD TO DVLP BY LATE TONIGHT WITH MVFR CONDITIONS BRIEFLY OCCRNG OVER AREA TERMINALS AT TIMES. CU FIELD WILL DVLP DRNG THE DAYLIGHT HRS OF THURS WITH VFR PREVAILING. ISO SHRA MAY APPROACH KCRP AND KVCT LATE TONIGHT THRU LATE MRNG...BUT COVERAGE IS CURRENTLY XCPTD TO REMAIN TOO ISOLATED TO MENTION IN TAFS ATTM. SFC WINDS WILL BECOME LIGHT OVERNIGHT AT KCRP/KVCT/KALI BUT REMAIN SRLY 10 TO 15 KTS AT KLRD. GUSTY SSE WINDS WILL IMPACT ALL TERMINALS DRNG THE DAY THURSDAY WITH SUSTAINED VALUES OF 15 TO 25 KTS AND SOME GUSTS TO NEAR 30 KTS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 96 80 97 78 / 10 20 10 10 10 VICTORIA 77 97 79 100 78 / 10 20 10 10 10 LAREDO 81 103 82 103 79 / 10 10 10 10 10 ALICE 76 99 79 101 77 / 10 20 10 10 10 ROCKPORT 82 93 83 93 81 / 10 20 10 10 10 COTULLA 76 101 78 101 77 / 10 10 10 10 10 KINGSVILLE 76 97 79 99 79 / 10 20 10 10 10 NAVY CORPUS 81 93 82 93 82 / 10 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, Aug 19, 5:20 AM CDT, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 AM CDT TUE AUG 19 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 520 AM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR WEBB COUNTY FROM NOON TO 9 PM CDT DUE TO DRY FUELS...LOW HUMIDITY AND MODERATE SOUTHERLY WINDS. ELSEWHERE...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER INLAND PORTIONS OF SOUTH TEXAS NEAR AND WEST OF U. S. HIGHWAY 77 FROM THIS AFTERNOON THROUGH MID EVENING DUE TO DRY FUELS...LOW HUMIDITY AND MODERATE SOUTHERLY WINDS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY OVER GULF-FACING SOUTH TEXAS BEACHES. AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED ONCE AGAIN OVER MUCH OF SOUTH TEXAS GENERALLY NEAR AND EAST OF HIGHWAY 281. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY WITH THE MAIN IMPACT BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND AND OVER THE ADJACENT COASTAL WATERS WEDNESDAY AND THURSDAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS AND THE ADJACENT COASTAL WATERS MONDAY. MAXIMUM HEAT INDEX VALUES BETWEEN 105 AND 109 ARE EXPECTED OVER THE COASTAL BEND...EASTERN BRUSH COUNTRY...AND COASTAL BEND DURING THE AFTERNOON WEDNESDAY THROUGH MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR DURING THE AFTERNOON HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS WEDNESDAY THROUGH FRIDAY. THE THREAT FOR CRITICAL FIRE WEATHER DIMINISHES OVER THE RIO GRANDE PLAINS SATURDAY THROUGH MONDAY...BUT ELEVATED FIRE WEATHER CONDITIONS MAY STILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/IB
In the hours before
Local storm report, Aug 19, 11:19 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM MARINE TSTM WIND 4 NNE CORPUS CHRISTI IN 27.84N 97.48W
08/18/2014 M47 MPH GMZ230 TX MESONET
TCOON SITE MEASURED WIND GUST OF 41.2 KTS
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:19 AM CDT | Heat Advisory | CRP | Jim Wells, Kleberg, Nueces, San Patricio, Victoria | 16 hr |
| Aug 20, 3:20 AM CDT | Small Craft Advisory | CRP | 19 hr | |
| Aug 20, 3:47 PM CDT | Fire Weather Watch | CRP | La Salle, Webb | 11 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.